Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 189, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 8, 2011, 3:08 PM CDT for Santa Rosa County, Florida; Escambia County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:08 PM CDT (20:08 UTC)
- Expired
- Aug 8, 2011, 3:46 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, AL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 116 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS54 KMOB 082008
SVRMOB
ALC053-FLC113-082100-
/O.NEW.KMOB.SV.W.0189.110808T2008Z-110808T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
308 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...EAST BREWTON...BREWTON...
* UNTIL 400 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST BREWTON...OR NEAR
POLLARD...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DIXONVILLE AND RIVERVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3099 8678 3097 8679 3093 8718 3098 8720
3100 8716 3100 8721 3111 8724 3119 8681
TIME...MOT...LOC 2008Z 258DEG 21KT 3104 8712
$$2 follow-up statements
293
WWUS54 KMOB 082025
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT MON AUG 8 2011
ALC053-FLC113-082100-
/O.CON.KMOB.SV.W.0189.000000T0000Z-110808T2100Z/
ESCAMBIA AL-SANTA ROSA FL-
325 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEEGO...OR NEAR EAST
BREWTON...MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREWTON...RIVERVIEW...DIXONVILLE...AND ROBERTS.
LAT...LON 3097 8679 3093 8714 3094 8716 3099 8717
3100 8716 3100 8717 3111 8721 3112 8720
3119 8681 3100 8678
TIME...MOT...LOC 2025Z 259DEG 11KT 3105 8709
$$594
WWUS54 KMOB 082046
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT MON AUG 8 2011
ALC053-FLC113-082056-
/O.CAN.KMOB.SV.W.0189.000000T0000Z-110808T2100Z/
ESCAMBIA AL-SANTA ROSA FL-
346 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANTA ROSA AND
CENTRAL ESCAMBIA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3097 8679 3093 8714 3094 8716 3099 8717
3100 8716 3100 8717 3111 8721 3112 8720
3119 8681 3100 8678
TIME...MOT...LOC 2046Z 259DEG 11KT 3106 8702
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:01 AM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 5:01 AM CDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 501 AM CDT MON AUG 8 2011 .SHORT TERM (TODAY AND TONIGHT)...AN UPPER LEVEL SHEAR AXIS REMAINS ACROSS THE REGION TODAY. MEANWHILE...OUTFLOW BOUNDARIES FROM THUNDERSTORM COMPLEXES TO THE NORTH ARE ROTATING AROUND THE UPPER RIDGE WILL CONTINUE TO MOVE SOUTH TOWARD THE GULF COAST TODAY. THE COMBINATION OF THESE FEATURES ALONG WITH A VERY MOIST AND UNSTABLE AIRMASS WILL AGAIN LEAD TO THE DEVELOPMENT OF SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY THREATS. TEMPERATURES WILL BE SIMILAR TO THOSE ON SUNDAY...LOW TO MID 90S AND HEAT INDEX VALUES OF 104 TO 108. LOWS IN THE MID 70S TO AROUND 80 NEAR THE COAST. 13/JC THIS AFTERNOON'S WET MICROBURST RISK: MODERATE && .LONG TERM (TUESDAY THROUGH SUNDAY)...THE MID/UPPER TROFING OVER THE EASTERN THIRD OF THE COUNTRY WILL PREVAIL THROUGH MOST OF THE WEEK AS THE STRONG HIGH PRESSURE RIDGE HAS RETREATING SOMEWHAT TO THE WEST. MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH THIS PATTERN...WITH NAM SHOWING THE STRONGEST TROFING...GFS IN THE MIDDLE AND ECMWF SHOWING THE WEAKEST TROF. MID/UPPER LEVEL NORTHWESTERLY FLOW BECOMES MORE DOMINANT WITH THE TROF...WITH OCCASIONAL UPPER LEVEL VORT MAXS DROPPING DOWN ACROSS THE REGION. THIS WILL ALLOW A WEAK SFC FRONT (MAINLY A DEWPOINT BOUNDARY) TO MOVE DOWN INTO THE EXTREME SOUTHEASTERN STATES ON TUESDAY...WITH GFS DROPPING THE FRONT NEARLY ALL THE WAY SOUTH TO THE COAST (DUE TO SLIGHTLY DEEPER UPPER TROFING) AND THE ECMWF HANGING THE FRONT UP A LITTLE FARTHER INLAND. THE FRONT/BOUNDARY BECOMES QUASI-STATIONARY ACROSS THE DEEP SOUTH FOR THE REMAINDER OF THE WEEK AND INTO THE UPCOMING WEEKEND. THE COMBINATIONS OF THE DISTURBANCES ALOFT...THE PROXIMITY OF THE SFC BOUNDARY...THE AFTERNOON SEABREEZE CIRCULATION NEAR THE COAST...AND LINGERING CONVECTIVE OUTFLOW BOUNDARIES...WILL ALL ACT TO PRODUCE SCATTERED AFTERNOON AND EARLY EVENING CONVECTION EACH DAY THROUGH LATE WEEK. THE EXPECTED PATTERN WILL RESULT IN SLIGHTLY ABOVE NORMAL TEMPERATURES...WITH HIGHS RANGING IN THE LOW/MID 90S. LOWS EXPECTED TO BE IN THE LOW/MID 70S THROUGH THE PERIOD. HEAT INDICES OF 104 TO 108 DEGREES WILL BE COMMON PLACE THROUGH THE WEEK...BUT JUST BELOW HEAT ADVISORY CRITERIA. 12/DS && .AVIATION (12Z ISSUANCE)...GENERALLY VFR CONDITIONS EXPECTED THROUGH LATE MORNING BEFORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP IN THE AFTERNOON. MVFR/IFR CONDITIONS ARE POSSIBLE IN AND NEAR SCATTERED THUNDERSTORMS THROUGH 09.01Z. VFR CONDITIONS RETURN OVERNIGHT. 13/JC && .MARINE...A WEAK RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF WILL GRADUALLY SHIFT SOUTH THROUGH MID WEEK AS A SURFACE TROUGH MOVES SOUTH TOWARD THE GULF COAST. A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW WILL BECOME MODERATE LATER TODAY THROUGH THE MIDDLE OF THE WEEK AS THE SURFACE TROUGH MOVES SOUTH AND INTERACTS WITH THE RIDGE TO THE SOUTH. WINDS AND SEAS WILL CONTINUE TO BE HIGHER NEAR SCATTERED THUNDERSTORMS. 13/JC && .FIRE WEATHER...EXPECT A DAILY CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. HIGH TEMPERATURES IN THE 90S WILL AID MIXING HEIGHTS IN THE AFTERNOON HOURS...RESULTING IN GOOD DISPERSIONS. RELATIVE HUMIDITY VALUES WILL STAY WELL ABOVE CRITICAL THRESHOLDS FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 77 93 78 / 50 20 40 20 PENSACOLA 94 80 93 81 / 50 30 50 20 DESTIN 92 81 91 81 / 40 30 50 20 EVERGREEN 95 76 95 75 / 30 20 50 20 WAYNESBORO 95 76 96 75 / 30 20 30 20 CAMDEN 95 77 97 74 / 30 20 40 20 CRESTVIEW 95 76 94 76 / 50 20 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 8, 5:00 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT MON AUG 8 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING NEAR THE COAST AND DEVELOP INLAND THROUGH THE AFTERNOON. GUSTY WINDS...LOCALIZED HEAVY RAIN AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE WITH THE MAIN THREAT BEING LOCALIZED DAMAGING WIND GUSTS. HEAT INDEX VALUES WILL RISE TO 104 TO 107 IN MANY LOCATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDICES WILL RISE TO 104 TO 107 IN MANY LOCATIONS EACH AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY MAINLY IN THE AFTERNOONS WITH LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT LIGHTNING WITH THE STRONGER STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
In the hours before
Special weather statement, Aug 8, 2:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 250 PM CDT MON AUG 8 2011 ALZ059-060-FLZ001>006-082100- COVINGTON AL-ESCAMBIA AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL- INLAND ESCAMBIA FL-COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL- SANTA ROSA FL- 250 PM CDT MON AUG 8 2011 ...A LARGE AREA OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON AND ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...OKALOOSA...SANTA ROSA AND NORTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 400 PM CDT... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF STRONG THUNDERSTORMS OVER INLAND AREAS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA...GENERALLY FROM ATMORE ALABAMA TO CRESTVIEW FLORIDA...MOVING EAST AT 20 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:36 AM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 8, 7:40 AM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 8, 3:43 PM CDT | Special Marine Warning | MOB | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.